Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 107, NWS Atlanta, GA

June 5, 2010Dooly County, Houston County, Macon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2010, 4:41 PM EDT for Dooly County, Houston County, Macon County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 4:41 PM EDT (20:41 UTC)
Expired
Jun 5, 2010, 5:30 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dooly County, GA, Houston County, GA, Macon County, GA

The radar

The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS52 KFFC 052041
SVRFFC
GAC093-153-193-052130-
/O.NEW.KFFC.SV.W.0107.100605T2041Z-100605T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOOLY COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN HOUSTON COUNTY IN CENTRAL GEORGIA
  EAST CENTRAL MACON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DOOLING...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNADILLA AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3213 8389 3228 8402 3250 8371 3234 8357
      3229 8362 3229 8361
TIME...MOT...LOC 2041Z 234DEG 17KT 3227 8386

$$
1 follow-up statement
059 
WWUS52 KFFC 052107
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SAT JUN 5 2010

GAC093-193-052117-
/O.CAN.KFFC.SV.W.0107.000000T0000Z-100605T2130Z/
MACON GA-DOOLY GA-
507 PM EDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOOLY AND EAST
CENTRAL MACON COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3234 8384 3236 8385 3237 8385 3238 8383
      3241 8383 3250 8371 3234 8357 3233 8358
      3229 8362 3229 8384
TIME...MOT...LOC 2107Z 233DEG 15KT 3233 8377

$$

GAC153-052130-
/O.CON.KFFC.SV.W.0107.000000T0000Z-100605T2130Z/
HOUSTON GA-
507 PM EDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN HOUSTON COUNTY...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HENDERSON...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKO...
MOSS OAK...GROVE PARK...MEADOWDALE...GROVANIA...CLINCHFIELD...
HAYNEVILLE AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3234 8384 3236 8385 3237 8385 3238 8383
      3241 8383 3250 8371 3234 8357 3233 8358
      3229 8362 3229 8384
TIME...MOT...LOC 2107Z 233DEG 15KT 3233 8377

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 5, 3:28 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT SAT JUN 5 2010

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
A RELATIVELY FLAT UPPER FLOW ACROSS THE COUNTRY PERSISTS THROUGH THE
SHORT TERM FORECAST PERIOD. THE UPPER WAVE AND ASSOCIATED SURFACE LOW
MOVING THROUGH THE OHIO VALLEY THIS EVENING SWEEPS A COLD FRONT INTO
NORTH GEORGIA BY SUNDAY MORNING. LACK OF UPPER SUPPORT AND ONLY
MODERATE LOWER LEVEL CONVERGENCE APPEARS TO BE A LIMITING FACTOR IN
THIS SYSTEMS IMPACT ON THE FORECAST AREA. HOWEVER INSTABILITY AND
MOISTURE AHEAD OF THE FRONT SHOULD BE SUFFICIENT FOR HIGH CHANCE TO
LIKELY POPS SUNDAY. MODELS DRY THE LOWER LEVELS OUT SOMEWHAT BY
MONDAY WITH A NICE MID LEVEL CAPPING INVERSION BUILDING. THIS SHOULD
CUT OFF DIURNAL CONVECTION ACROSS THE FORECAST AREA MONDAY.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXTENDED FORECAST PERIOD SHOULD START OUT DRY AND WARM AS WEAK UPPER
RIDGING AND A MODERATE MID LEVEL CAP KEEP DIURNAL CONVECTION
SUPPRESSED THROUGH TUESDAY. THE REST OF THE EXTENDED FORECAST PERIOD
IS A BIT ODD. BOTH THE GFS AND ECMWF BUILD A FAIRLY STRONG UPPER
RIDGE OVER THE SOUTHEASTERN U.S. BUT AT THE SAME TIME MODEL SOUNDINGS
INDICATE THAT THE MID LEVEL CAPPING INVERSION OVER THE STATE WILL
WEAKEN. WITH A BUILDING UPPER RIDGE I WOULD EXPECT THE MID LEVEL
INVERSION TO STRENGTHEN OR AT LEAST HOLD ITS OWN. LOW LEVEL MOISTURE
INCREASES AS WELL AS GEORGIA ENDS UP ON THE WESTERN EDGE OF A LARGE
WESTERN ATLANTIC SURFACE RIDGE. WITH THIS IN MIND THE CURRENT
EXTENDED FORECAST TREND OF HOT TEMPERATURES AND SCATTERED DIURNAL
CONVECTION LOOKS GOOD FOR NOW SO I HAVE MADE VERY LITTLE CHANGES TO
THE EXTENDED GRIDS.

&&

.HYDROLOGY...
ALTHOUGH INDIVIDUAL STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND
POSSIBLY SOME LOCALIZED FLOOD PROBLEMS...NO WIDESPREAD FLOODING
ISSUES ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  89  64  87  61 /  30  50  20   5  10
ATLANTA         71  88  65  86  64 /  30  50  20   5  10
BLAIRSVILLE     67  83  59  83  59 /  30  50  20  10  10
CARTERSVILLE    68  87  62  86  60 /  30  50  20   5  10
COLUMBUS        73  90  69  89  66 /  40  60  30   5  10
GAINESVILLE     71  87  63  85  63 /  30  50  20   5  10
MACON           71  90  67  89  63 /  40  60  30   5  10
ROME            69  87  61  86  61 /  30  50  20   5  10
PEACHTREE CITY  69  87  63  87  60 /  30  50  20   5  10
VIDALIA         74  90  72  90  68 /  40  60  30   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 5, 5:52 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 AM EDT SAT JUN 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
552 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SEVERAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK...PERSISTENT LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL
GULF COAST WILL CONTINUE TO SEND DEEP MOISTURE AND UPPER-LEVEL
IMPULSES ACROSS THE SOUTHEAST U.S. TODAY AND TONIGHT. A SLOW-
MOVING COLD FRONT STRETCHING ACROSS THE CENTRAL PLAINS AND INTO
THE GREAT LAKES WILL EVENTUALLY DRIFT SOUTHWARD INTO GEORGIA THIS
WEEKEND.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TODAY WILL BE HEAVY
RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME SMALL
HAIL IS POSSIBLE WITH THE STRONGER STORMS. ONE OR TWO OF THE
STRONGEST STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS...BUT THE
MAJORITY OF THE THUNDERSTORMS TODAY WILL REMAIN WELL BE THOSE
LIMITS. WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED ACROSS MUCH
OF THE STATE TODAY...THE GREATER COVERAGE IS EXPECTED TO BE OVER
WEST-CENTRAL AND SOUTHWEST GEORGIA...GENERALLY BETWEEN 3 AND 9
P.M.

.DISCUSSION...
VERY LITTLE CHANGES IN THE ATMOSPHERE DURING THE PAST 24 HOURS
WILL BRING ABOUT A REPEAT OF YESTERDAY'S WEATHER SCENARIO. MIXED
LAYER CAPE VALUES UNDER 1000 AT MAX HEATING TODAY WILL HELP KEEP
THUNDERSTORMS BELOW SEVERE LIMITS...BUT A STORM OR TWO APPROACHING
THOSE LIMITS CANNOT BE RULED OUT. AS WITH YESTERDAY...A WEAK
IMPULSE IS EXPECTED TO EJECT OUT OF THE GULF COAST TROF...BUT
LATER IN THE AFTERNOON THAN WAS THE CASE YESTERDAY...AND IT WILL
BE A WEAKER IMPULSE. AS A RESULT...THE COVERAGE OF THUNDERSTORMS
SHOULD BE SOMEWHAT LESS THAN YESTERDAY. PRECIPITABLE WATER VALUES
OF 1.8 INCHES...WEAK STEERING WINDS ALOFT...AND STORMS FORMING ON
COLLIDING OUTFLOW BOUNDARIES COULD LEAD TO SOME LOCALIZED RAINFALL
AMOUNTS UP TO 4 INCHES. IN THE RIGHT BASINS...SOME FLOODING OF
CREEKS AND STREAMS MAY OCCUR. ANY SUCH ACTIVITY...HOWEVER...IS
EXPECTED TO BE ISOLATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AND
MONDAY...BRINGING ADDITIONAL THUNDERSTORMS ALONG WITH IT...BUT
ALSO A BREAK FROM THE THUNDERSTORM ACTIVITY ON TUESDAY.
THUNDERSTORM CHANCES RETURN AFTER WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 5, 2:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SAT JUN 5 2010

GAZ078-089-051915-
251 PM EDT SAT JUN 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR UP TO PENNY SIZED HAIL IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 315 PM EDT...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MOUNTAIN HILL...MOVING EAST
AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MUSCOGEE
AND HARRIS COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GREEN ISLAND HILLS...LAUREL HILLS...MOUNTAIN
HILL...COLUMBUS METROPOLITAN AIRPORT...UPATOI...MIDLAND...FORTSON...
CATAULA...ELLERSLIE...WAVERLY HALL...HAMILTON...FLAT ROCK AND
MULBERRY GROVE.
Special weather statement, Jun 5, 3:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SAT JUN 5 2010

GAZ069-079-052015-
352 PM EDT SAT JUN 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND UPSON COUNTIES UNTIL 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OLIVE BRANCH...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT AND UPSON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE OLIVE BRANCH...WOODLAND...
TALBOTTON...PLEASANT HILL...PO BIDDY CROSSROADS...SPREWELL BLUFF
STATE PARK...ROWLAND...BIG LAZER CREEK WMA...SUNNYSIDE AND
PRATTSBURG. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 5, 4:14 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT SAT JUN 5 2010

GAZ056-067-068-052100-
414 PM EDT SAT JUN 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PIKE...
MERIWETHER AND SPALDING COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAY...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER AND SPALDING COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKY MOUNT...WOOSTER...
IMLAC...GREENVILLE...GAY...ALVATON...CONCORD...HILLTOP...
HOLLONVILLE...DIGBEY...WILLIAMSON...BIRDIE...HIGHLAND MILLS...VAUGHN
AND ZETELLA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Jun 5, 4:34 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     CATAULA                 32.66N 84.87W
06/05/2010                   HARRIS             GA   COUNTY OFFICIAL

            ONE TREE DOWN IN CATAULA

0320 PM     TSTM WND DMG     WAVERLY HALL            32.68N 84.74W
06/05/2010                   HARRIS             GA   COUNTY OFFICIAL

            ONE TREE DOWN IN WAVERLY HALL

&&

20

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:24 PM EDTSevere Thunderstorm WarningFFCHarris51 min
Jun 5, 3:34 PM EDTSevere Thunderstorm WarningFFCSumter41 min
Jun 5, 3:39 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox51 min
Jun 5, 4:12 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox48 min
Jun 5, 5:45 PM EDTSevere Thunderstorm WarningFFCTwiggs45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.